MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section e1: reporter phone number as originally reported - (b)(6).No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's modular cable was taped and repaired in several places and was no longer considered safe to use by the health care professional.The modular cable was replaced.
 
Event or Problem Description
There was no adverse patient impact due to the modular cable exchange.The modular cable was no longer considered safe as it was damaged.There were no alarms associated with the modular cable damage.The damage did not breach the armor layer of the modular cable.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported damage to the modular cable could not be confirmed based on the provided information.A specific cause for the damage could not be conclusively determined through this evaluation.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Section 2 of the ifu explains that if it has been determined that damage has been detected in the modular cable, it should be replaced and provides instructions on how to do so.The ifu and patient handbook contain information on how to clean and care for the driveline.Section 6 of the ifu and section 4 of the patient handbook instruct the user to check the driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also states, ¿call your hospital contact right away if the driveline is damaged (or might be damaged)." section 7 of the ifu and section 5 of the patient handbook provide additional instructions regarding driveline care in sub-sections entitled, "what not to do: driveline and cables".Furthermore, section 8 of the ifu and section 4 of the patient handbook instruct the user to clean exterior surfaces of the driveline cables with a damp, lint-free cloth and if more aggressive cleaning is needed, to use warm water and mild dish soap.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24191282
Report Number2916596-2026-00285
Device Sequence Number15894416
Product Code DSQ
UDI-Device Identifier00813024013181
UDI-Public(01)00813024013181
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525
Device Catalogue Number106525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale